Libido


#1

</font><blockquote><font size=“1” face=“Verdana, Helvetica, sans-serif”>quote:</font><hr /><font size=“2” face=“Verdana, Helvetica, sans-serif”>
posted November 09, 2003 05:11 AM

Hi, I’m new to this forum

I have had PCOS. My most recent hormone test found my levels had returned to normal - probably due to weight loss.

However, I’ve got way too much facial hair. Quite a lot of body hair [including a line up to my navel] and now, the hair on my head is thinning.

I am presently spending a small fortune on electrolysis [after wasting a small fortune on laser]

So, I am assuming that the PCOS may still be present. My next test is at the end of the year.

I was told I could try Diane for this [Yasmin made me really ill]. I’m reluctant to try this as over a decade on the contraceptive pill destroyed my libido. I went off it last year and my husband and I have been astonished - and thrilled - about the change in me. I really don’t want to go back on a contraceptive pill for that reason. {but of course, that’s when we found out about the PCOS!}

I’m also worried about aldactone and such like - it sounds as though in inhibiting testosterone, I’ll just lose my libido again.

I feel like I’m caught between a rock and a hard place. I don’t want to lose my libido, but I don’t like what’s happenning to me, and the electrolysis is very expensive.

Are there medications that will help me? Andrea I saw one on your site [sorry, forgot it’s name] but when I did a google search I found a reference to it that specifically said it shoudln’t be used for women.

What are the experiences of others regarding medications and libido?

And thanks Andrea for this forum!!

</font><hr /></blockquote><font size=“2” face=“Verdana, Helvetica, sans-serif”>I’m glad the weight is doing well! For many, this has a marked effect.

In some cases of PCOS, unwanted hair is connected with glucose intolerance and insulin. I recommend you discuss the matter with your physician. Generally a multiple attack using several methods is the most effective, especially a combination of Vaniqa, antiandrogens, and a permanent hair removal method preformed by a VERY experienced practitioner.


#2

Please keep in mind that ALL SUGGESTIONS HERE ARE MERELY OPINIONS. EACH PERSON IS TRYING TO HELP BUT MANY DO NOT KNOW HOW FAR OFF THEY ARE. You have no idea as to their credentials and all medical information should be checked out by a physician before you get involved with it.

The drug you mentioned has some anti-androgenic properties but it is primarily a diuretic (water pill). All medications have side effects and this depende on your individual sensitivity to the drug…which can not be predicted. The side effects that are most inconvenient involve a MALE embryo ONLY. That is why the company and knowledgeable docs tell young women of child bearing age to avoid using it. They know you will not give up sex, consequently, it is a possibility you could get pregnant with a male baby and have very real problems.

You should use 2 forms of contraception at the same time like a diaphragm and condom or IUD and that should make it very safe. If you can add a spermicide that is even better.